Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Next step after absent periods despite taking Norethisterone?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi, we have been trying to get a baby for the past 8 months but periods are irregular due to PCO's. my last period was on dec 10 2013. I didn't get periods on XXXXXXX and feb also. So i went to a doctor and she prescribed me noresthiterone for 5 five days (2 tablets twice a day) and Ova mit. She asked me to take ova mit on my 2nd day of periods. I finished taking noresthiterone on feb 10. But my periods haven't come yet. Now i'm very confused. What should be my next step? Please help.
Posted Sat, 8 Mar 2014 in Infertility Problem
Answered by Dr. Sree Gouri SR 20 minutes later
Brief Answer: Better to wait for 3 to 4 days Detailed Answer: Hi, Thanks for the query. Hormonal imbalance will be there in polycystic ovary disease. It can present with irregular periods, anovulation etc features. Progesterone tablets can induce withdrawal bleeding by acting on estrogen primed endometrium. But sometimes it may take 7 to 10 days to induce the withdrawal bleeding. So, better to wait for 3 to 4 days. Possibly by that time you will get withdrawal bleeding. If you do not get withdrawal bleeding even after 4 days, there could be imbalance of both estrogen and progesterone hormones. In that case combined hormonal pills will help in inducing withdrawal bleeding. So after 4 days, if your doctor suggests you can go for them. Hope I have answered your question. I will be available to answer followup questions. If you are satisfied with the response, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor